Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Itchy red bites on back, arms, ears and stomach, sore throat. What is causing the bites?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11707 Questions
For the past week I've been waking up with itchy red bites - reminds me of either flea or mosquito bites - though they vary in size. some bites are in pairs - and I've gotten them on my back, arms, behind my ear, and stomach. None have disappeared, though the ones that stopped itching are hard red bumps. This afternoon I started getting a sore throat. I recently moved into a new furnished place about 2 weeks ago though I started itching in the past 6 days or so. I'm not sure what is causing the bites but am concerned about the sore throat - advice?
Posted Sun, 24 Jun 2012 in Skin Rash
Answered by Dr. Rakhi Tayal 17 minutes later
Thanks for posting your query.
The appearance of bite marks followed by a sore throat might be related to an allergic cause. If there is no associated fever or difficulty in swallowing then you may start doing gargles with warm saline or aspirin for relief.
Taking an anti allergic like fexofenadine will be helpful. Most of the times such symptoms are self limiting and do improve over 5-7 days.
Avoid Acidic Drinks, Spicy Food and Sour Substances.
Consume plenty of water and good fruits and vegetables.

Antibiotics - broad spectrum are a must if you worsen - develop high grade fever, severe pain while swallowing and so on. So seek prompt medical help as and when required. Proper antibiotic therapy will help you in faster recovery.

Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor